Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Epivir to Emtriva Switch
Aug 3, 2006

Hi BY, Thanks for answering my previous post a few days ago re: meds switch from Epivir to Emtriva. Now for the tough part: How do I convince my doc. to agree to try the change? I want to try Emtriva to see if hair loss will stop; doc. says hair loss more common than I think in women in their 40's. Doc is rather conservative in approach. Hair loss stopped post-partum about 11 mo after kid #1, but continues to this day after kid #2 delivered nearly 3 yrs ago. Over entire scalp. Have been on some sort of Epivir combo since 1998. Can hair loss be a possible side-effect this far into Rx? or did the hormones change prove to be a challenge for my immune system? VL undect. and CD4 675. Thyroid is normal. What to do next? Endocrinologist? Please advise. Thanks for your super work!

Response from Dr. Young

Thanks for your follow up and comments.

Hair loss has been reported among patients receiving 3TC (Epivir), though the frequency is formally unknown. In our practice (and with many hundreds of patients on 3TC), I can't recall seeing a case; this isn't to imply that you couldn't have the reaction.

You and your doctor are correct, in that there are a number of other potential causes- if other consultations are considered, I'd think that either endocrinology or dermatology would be a good starting point.

Best of luck, BY



Previous
Looking for an HIV specialist in DFW
Next
fixxed dose?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement